Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 192, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 27, 2001, 2:23 PM CDT for Dallas County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 2:23 PM CDT (19:23 UTC)
- Expired
- Jun 27, 2001, 3:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:00 PM CDT | Hail 0.75 | Plad, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 271924 SVRSGF MOC059-272015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 223 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI * UNTIL 315 PM CDT * AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF MACKS CREEK...OR 16 MILES SOUTHWEST OF CAMDENTON...MOVING WEST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN DALLAS COUNTY. THE TOWNS OF LEADMINE...PLAD...TUNAS AND PUMPKIN CENTER ARE ALSO IN THE PATH OF THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE NIN SPRINGFIELD. LAT...LON 3778 9277 3794 9286 3786 9319 3757 9301 DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:52 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 27, 12:52 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED. NATIONAL WEATHER SERVICE SPRINGFIELD MO 1252 PM CDT WED JUN 27 2001 HAVE AGAIN UPDATED ZONES BASED ON LATEST INFORMATION. ATMOSPHERE OVER THE CWFA WAS VERY UNSTABLE. MODIFIED KSGF SOUNDING SHOWED CAPE HAD SOARED TO 3400 J/KG...LI DOWN TO MINUS 10...TOTAL TOTALS OF 55. HOWEVER K INDEX WAS A RATHER PUNY 21. TCU HAVE DVLPD RAPIDLY WITH A FEW STRONG CELLS OVER TANEY COUNTY. A LINE OF TSTMS CONTINUED TO DVLP FROM TEXAS COUNTY NWWD TO MORGAN COUNTY. THIS LINE OF STORMS COINCIDES WITH A WEAK SURFACE BOUNDARY THAT EXTENDED FROM ST CLAIR COUNTY...TO LACLEDE...AND THEN INTO HOWELL COUNTY. BOUNDARY WAS MARKED BY A WEAK CYCLONIC WIND SHIFT. MESO HIGH...SPAWNED BY PERSISTENT TSTMS OVER SHANNON...HOWELL...AND OREGON COUNTIES...HAD PRODUCED AN OUTFLOW BOUNDARY NEAR VIH. WITH THE EXISTENCE OF WEAK SFC BOUNDARY...PROVIDING A FOCUS FOR NEW CELLS...HAVE INCRSD POPS TO 70 PCT WITHIN THOSE COUNTIES IN PROXIMITY TO THE BOUNDARY. KEPT CATEGORICAL POPS OVER THE XTRM SERN COUNTIES DUE TO PERSISTENT PCPN THERE. ELSEWHERE KEPT POPS AT 30 PCT OVER THE WEST AND 40 PCT FOR SGF AND VCNTY. EAST-WEST ORIENTED VORT LOBE WAS NEAR THE MO/AR BORDER AND WILL PUSH SWD WHILE ENHANCING CONVECTION ALONG THE BORDER AND SOUTHWARD. OTHERWISE ANOTHER VORT MAX WILL ROTATE INTO THE CWFA FROM THE NORTH THIS AFTN. UVV ASSOC WITH THIS VORT MAX...VEERING WIND PROFILE WITH HEIGHT...250MB JET SEGMENT OF 60KTS FROM NERN TO SWRN MO...AND A VERY UNSTABLE AIRMASS...WILL CAUSE ADDITIONAL TSTMS TO FORM THIS AFTN AND THIS EVENING. MODIFIED KSGF SOUNDING ALSO INDICATED A WEAK INVERTED VEE PROFILE. BELIEVE THAT PULSE TYPE SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE CWFA THIS AFTERNOON THROUGH THIS EVENING. MAIN THREATS BEING DIME TO NICKEL SIZE HAIL...DOWNBURST WIND GUSTS TO 50KT...AND VERY HEAVY RAIN. WILL BE MENTIONING MORE ABOUT THIS UPPER LOW IN LATER AFD THIS AFTN BUT ONE POSSIBILITY IS THAT CONVECTION MAY OCCUR OVERNIGHT. AGAIN MORE ON THIS LATER. .SGF... MO...NONE. KS...NONE. D.STEINMETZ
In the hours before
Special weather statement, Jun 27, 1:05 PM CDT, 1 hour 18 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 PM CDT WED JUN 27 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUED TO MOVE SLOWLY INTO MISSOURI FROM THE EAST. COLD AIR ALOFT...ASSOCIATED WITH THIS LOW WAS MOVING OVER A WARM AND VERY HUMID AIRMASS AT THE SURFACE. THE COMBINATION OF THESE TWO EXTREMES HAS CAUSED A VERY UNSTABLE ATMOSPHERE THIS AFTERNOON. THUNDERSTORMS HAVE ALREADY FORMED FROM THIS UNSTABLE AIR...AND IT IS LIKELY THAT ADDITIONAL THUNDERSTORMS WILL DEVELOP. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL...DOWNBURST WIND GUSTS TO 60 MPH...AND VERY HEAVY RAINFALL. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING. BOATERS AND OTHERS ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP ALERT TO THE LATEST INFORMATION ABOUT THE WEATHER. KEEP AN EYE TO THE SKY AS THUNDERSTORMS COULD DEVELOP IN AS LITTLE AS 30 MINUTES IN YOUR LOCAL VICINITY. IF YOU HEAR THUNDER OR SEE LIGHTNING...BE SURE TO SEEK SAFE SHELTER...INDOORS AND ONSHORE. DO NOT SEEK SHELTER UNDERNEATH A TREE. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LATER STATEMENTS AND UPDATES FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. .EXTENDED OUTLOOK... SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO CAUSE A THREAT OF SCATTERED THUNDERSTORMS THROUGH SATURDAY. AGAIN THE STRONGEST STORMS WILL BE CAPABLE OF DIME TO NICKEL SIZE HAIL... STRONG WIND GUSTS...AND LOCALLY HEAVY RAINFALL. D.STEINMETZ
Local storm report, Jun 27, 2:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM POWERSITE MO WIND DAMAGE
06/27/01 TANEY TREES DOWN . REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
~The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:07 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 38 min |
| Jun 27, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 48 min |
| Jun 27, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 48 min |
| Jun 27, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 39 min |
| Jun 27, 4:17 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 43 min |
| Jun 27, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 42 min |
| Jun 27, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 15 min |
| Jun 27, 5:59 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 3 hr |
| Jun 27, 6:32 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.